Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 79, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 23, 2005, 5:19 PM MST for Yavapai County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2005, 5:19 PM MST (00:19 UTC)
- Expired
- Aug 23, 2005, 5:48 PM MST
- In force
- 29 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 240020 SVRFGZ AZC025-240045- /O.NEW.KFGZ.SV.W.0079.050824T0019Z-050824T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 519 PM MST TUE AUG 23 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA THIS INCLUDES THE CITY OF PRESCOTT VALLEY * UNTIL 545 PM MST * AT 516 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PRESCOTT VALLEY...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PRESCOTT VALLEY BY 535 PM MST...HIGHWAY 89A BETWEEN MILEMARKERS 322 AND 328. LAT...LON 3472 11230 3470 11239 3455 11234 3459 11220 $$ DL
2 follow-up statements
000 WWUS55 KFGZ 240035 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 533 PM MST TUE AUG 23 2005 AZC025-240045- /O.CON.KFGZ.SV.W.0079.000000T0000Z-050824T0045Z/ YAVAPAI AZ- 533 PM MST TUE AUG 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM MST FOR CENTRAL YAVAPAI COUNTY... AT 529 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MILEPOST 325 ON HIGHWAY 89A...OR 3 MILES NORTHEAST OF PRESCOTT VALLEY...MOVING SOUTHEAST AT 10 MPH. LAT...LON 3470 11232 3469 11235 3455 11234 3459 11220 $$ DL
000 WWUS55 KFGZ 240048 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 545 PM MST TUE AUG 23 2005 AZC025-240055- /O.EXP.KFGZ.SV.W.0079.000000T0000Z-050824T0045Z/ YAVAPAI AZ- 545 PM MST TUE AUG 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL YAVAPAI COUNTY EXPIRES AT 545 PM MST... AT 545 PM MST...DOPPLER RADAR INDICATED THE THUNDERSTORM WAS NO LONGER SEVERE. THIS STORM WAS LOCATED OVER HIGHWAY 89A NEAR MILEMARKER 325. VERY HEAVY RAIN AND PEA SIZED HAIL WILL CONTINUE THROUGH 550 PM MST AND IMPACT HIGHWAY 89A BETWEEN PRESCOTT VALLEY AND MINGUS MOUNTAIN. LAT...LON 3470 11232 3469 11235 3455 11234 3459 11220 $$ DL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:00 PM MST, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 23, 3:00 PM MST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST TUE AUG 23 2005 .SYNOPSIS...INCREASED MOISTURE WILL BRING SHOWERS AND THUNDERSTORMS TO MOST OF THE AREA THIS AFTERNOON AND EVENING. MOISTURE WILL DECREASE AFTER TODAY...WITH A DECREASING CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE WEEK. EXPECT GRADUALLY INCREASING DAYTIME TEMPERATURES THROUGH THE WEEKEND. && .DISCUSSION...MOISTURE OVER NORTHERN AZ FROM A SURGE LAST NIGHT ALONG WITH SHEAR DUE TO A TROUGH ALONG THE AZ/CA BORDER TODAY ARE PRODUCING AN ACTIVE CONVECTIVE DAY ACROSS NORTHERN AZ THIS AFTERNOON. A FEW SEVERE THUNDERSTORMS ALREADY TODAY DUE TO HAIL OVER 3/4 INCH DIAMETER...AND A FEW SMALL STREAM FLOOD ADVISORIES DUE TO SLOW MOVING HEAVY RAIN CELLS. AS THE TROUGH EJECTS NORTHEASTWARD TONIGHT AND WESTERLY FLOW DEVELOPS FOR THE LATTER HALF OF THE WEEK...A GRADUAL DRYING TREND WILL DEVELOP WITH PRECIPITATION BECOMING EXTREMELY ISOLATED BY THURSDAY. COOL NIGHTTIME TEMPERATURES WITH NEAR SEASONAL DAYTIME TEMPERATURES DEVELOPING FOR THURSDAY THROUGH SUNDAY. FOR NEXT WEEK...12Z GFS AND 00Z ENSEMBLES ARE DEVELOPING DEEP TROUGHING ALONG THE WEST COAST WHICH WILL TRY TO CONTINUE A DRY WESTERLY FLOW INTO THE CWA. TO THE EAST...LOW LEVEL SOUTHERLY FLOW IS FORECAST TO PUSH NORTHWARD IN GENERAL DIRECTION OF THE AZ/NM BORDER. AS A COMPROMISE BETWEEN THESE TWO CONTRASTING FEATURES...HAVE OPTED FOR LOW-GRADE MONSOON POPS IN SOUTHEASTERN ZONES...AND DRY TO THE NORTH AND WEST. && .AVIATION...FOR THE 00Z PACKAGE...LOOK FOR SCATTERED EVENING THUNDERSTORMS...MAINLY NORTH AND EAST OF THE MOGOLLON RIM. THE AIR MASS WILL REMAIN MOIST AND UNSTABLE TOMORROW WITH SCATTERED CONVECTION DEVELOPING DURING THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && DJO/DF
Hazardous weather outlook, Aug 23, 10:00 AM MST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST TUE AUG 23 2005 AZZ004>018-037>040-240700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST TUE AUG 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NUMEROUS THUNDERSTORMS AREA EXPECTED TO DEVELOP BY MIDDAY NEAR THE MOGOLLON RIM AND WHITE MOUNTAINS...WHILE MORE ISOLATED CONVECTION IS EXPECTED NEAR THE UTAH BORDER ALTHOUGH SOME OF THE STRONGEST STORMS MAY BE IN THIS AREA. HEAVY PRECIPITATION IS THE GREATEST THREAT TODAY OVER AND NORTHEAST OF THE MOGOLLON RIM AND WHITE MOUNTAINS...WHILE HAIL UP TO 1 INCH DIAMETER IS POSSIBLE FROM ISOLATED STORMS ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY WESTERLY FLOW WILL BRING A DECREASING CHANCE OF THUNDERSTORMS ACROSS THE AREA THROUGH THE LATTER HALF OF THE WEEK...WITH NEARLY DRY CONDITIONS EXPECTED BY THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 2:21 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Aug 24, 4:17 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.